Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 16, 2016, 3:30 AM EDT for 5 counties in Florida. It took effect at Apr 16, 2016, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 3:30 AM EDT (07:30 UTC)
- In effect from
- Apr 16, 2016, 9:00 AM EDT
- Expired
- Apr 16, 2016, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
209 WWUS72 KMLB 160730 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 330 AM EDT SAT APR 16 2016 FLZ047-054-141-147-170000- /O.NEW.KMLB.LW.Y.0009.160416T1300Z-160417T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-COASTAL VOLUSIA COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... SEBASTIAN...VERO BEACH...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...COCOA...TITUSVILLE 330 AM EDT SAT APR 16 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...NORTHEAST INCREASING TO 20 TO 25 MPH...AND OCCASIONALLY GUSTING OVER 30 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ FLZ041-044>046-053-144-170000- /O.NEW.KMLB.LW.Y.0009.160416T1500Z-160417T0000Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- OSCEOLA-SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS...CELEBRATION...KISSIMMEE... SAINT CLOUD...CLERMONT...MASCOTTE...GROVELAND 330 AM EDT SAT APR 16 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...NORTHEAST INCREASING TO AROUND 20 MPH...OCCASIONALLY GUSTING AROUND 30 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ CRISTALDI
1 follow-up statement
159 WWUS72 KMLB 170005 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 805 PM EDT SAT APR 16 2016 FLZ041-044>047-053-054-141-144-147-170115- /O.EXP.KMLB.LW.Y.0009.000000T0000Z-160417T0000Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH... CLERMONT...MASCOTTE...GROVELAND...COCOA...TITUSVILLE 805 PM EDT SAT APR 16 2016 ...LAKE WIND ADVISORY HAS EXPIRED... BREEZY NORTHEAST WINDS WILL CONTINUE ALONG THE COAST OVERNIGHT WITH WINDS DECREASING TO 10 TO 15 MPH ACROSS THE INTERIOR BY LATE EVENING. THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$ 15
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 15, 10:33 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 15, 10:33 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1033 PM EDT FRI APR 15 2016
...HIGH SURF ADVISORY FOR THE VOLUSIA/BREVARD BEACHES TONIGHT INTO
SATURDAY...
.UPDATE...WIND SURGE CONTINUES ALONG THE BREVARD AND VOLUSIA COAST
WITH TIGHTER PRESSURE GRADIENT AFFECTING THE AREA WITH HIGH
PRESSURE NEAR THE MID ATLANTIC. THE STRONGER WINDS WILL AFFECT THE
BREVARD/VOLUSIA COASTAL AREAS THROUGH TONIGHT AND THE TREASURE
COAST LATER INTO SATURDAY. WINDS/SEAS CONTINUE TO RESPOND AT BUOY
41009 20 MILES OFF THE CAPE CANAVERAL COAST WITH EAST WINDS AROUND
25 KNOTS AND SEAS BUILDING TO 10-11 FT. HAVE TRANSITIONED COASTAL
FLOOD WATCH TO A HIGH SURF ADVISORY FOR THE VOLUSIA AND BREVARD
COAST WHICH MAY NEED TO BE EXPANDED SOUTH TO THE TREASURE COAST
LATER ON SATURDAY AS WIND SURGE WORKS DOWN THE COAST. DOES NOT
APPEAR WE WILL HAVE COASTAL FLOOD ISSUES WITH THE MORNING HIGH
TIDE BUT SOME AREAS COULD HAVE SURF UP TO THE DUNES.
SHORT RANGE MODELS INCLUDING THE HRRR INDICATE COASTAL AREAS AND
THE ATLANTIC WATERS WILL HAVE SCATTERED SHOWERS AND A FEW
LIGHTNING STORMS OVERNIGHT. APPEARS BREVARD/INDIAN RIVER COAST
WILL BE FAVORED FOR SOME COASTAL CONVERGENCE SHOWER BANDS SETTING
UP WITH SOME LOCALLY HEAVY RAIN POSSIBLE. LEFT A SLIGHT CHANCE
FOR SHOWERS ACROSS INLAND AREAS WITH SOME ATLANTIC ACTIVITY
POSSIBLY MAKING IT TO THE INTERIOR OVERNIGHT IN SPOTS.
&&
.PREV DISCUSSION...
SAT-SUN...(FROM PREV DISC...)LINGERING FRONTAL BOUNDARY NEAR TO
JUST NORTH OF LAKE OKEECHOBEE SATURDAY MORNING WILL SHIFT
SOUTHWARD THROUGH THE WEEKEND AS HIGH PRESSURE NUDGES SOUTHWARD
ACROSS THE EASTERN U.S. COAST. TIGHTENING PRESSURE GRADIENT NORTH
OF THE FRONT WILL LEAD TO A STRENGTHENING ONSHORE FLOW ACROSS THE
REGION...ESPECIALLY INTO SATURDAY AFT...WITH BREEZY (POTENTIALLY
WINDY) CONDITIONS DEVELOPING. RAIN CHANCES REMAIN ELEVATED
SATURDAY...UP TO 50-60 PERCENT DUE TO LINGERING MOISTURE NEAR THE
FRONT OVER SOUTH CENTRAL FL COMBINED WITH INCREASING EASTERLY FLOW
TRANSPORTING SHOWERS ONSHORE FROM BREVARD NORTHWARD. TEMPS WILL
REMAIN COOL ALOFT WHICH MAY ALLOW FOR A FEW STORMS SATURDAY AFT.
POPS THEN DECREASE INTO SUNDAY AS DRIER AIR BUILDS IN...BUT
POTENTIAL FOR ISOLATED ONSHORE MOVING SHOWERS ALONG MUCH OF THE
COAST WILL CONTINUE.
HIGHS THIS WEEKEND WILL RANGE FROM THE MID 70S ALONG THE VOLUSIA
COAST TO UPPER 70S/LOW 80S FARTHER SOUTH AND INLAND. OVERNIGHT LOWS
WILL GENERALLY BE IN THE 60S.
MON-THU...BOTH GFS/ECMWF SHOW HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. SHIFTING GRADUALLY SOUTHWARD THROUGH EARLY TO MID WEEK WITH A
WEAK BACK DOOR COLD FRONT EVENTUALLY REACHING THE AREA BY THURSDAY.
AIRMASS REMAINS FAIRLY DRY WITH RAIN CHANCES REMAINING OUT OF THE
FORECAST MON-WED. INCREASE IN MOISTURE FROM WEAK FRONT COMBINED WITH
DEVELOPING S/SE FLOW FROM RIDGE BEHIND THIS BOUNDARY WILL THEN LEAD
TO A RISE IN RAIN CHANCES INTO LATE WEEK. HIGHS WILL BE SLIGHTLY
BELOW NORMAL TO START OFF THE WORK WEEK...INCREASING TO NEAR NORMAL
(LOW/MID 80S) BY WEDNESDAY/THURSDAY.
&&
.AVIATION...SOME MVFR CIGS ACROSS NRN TERMINALS TONIGHT INTO
EARLY SATURDAY MORNING. INCREASING ONSHORE WINDS FOR NRN TERMINALS
INTO SATURDAY WITH A CHC FOR SHRA...MAINLY KDAB-KVRB OVERNIGHT AND
INTO THE INTERIOR ON SATURDAY.
&&
.MARINE...
FORECAST UPDATE TO INCREASE WINDS/SEAS A BIT HIGHER THAN GUIDANCE
BASED ON CURRENT TRENDS AND UTILIZE 18Z WAVEWATCH FOR SEAS WHICH
WAS HANDLING INCREASED SEAS/SURGE FROM THE EAST THIS EVENING. NRN
WATERS WILL SEE A SOLID 25 KNOTS OF ONSHORE FLOW NORTH OF
SEBASTIAN INLET WHICH WILL TRANSITION SOUTHWARD ON SATURDAY WITH
WINDS TO 20 KNOTS ACROSS THE SRN WATERS. SMALL CRAFT ADVISORY IS
IN EFFECT NORTH OF SEBASTIAN AND WILL START FOR THE SRN WATERS AT
4 AM. CWF UPDATE AVBL.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 75 63 75 / 40 50 30 10
MCO 66 80 64 80 / 20 50 20 10
MLB 68 78 67 77 / 50 60 30 20
VRB 66 80 67 78 / 40 60 30 20
LEE 65 79 61 79 / 20 50 20 10
SFB 65 78 61 78 / 30 50 20 10
ORL 66 79 63 78 / 30 50 20 10
FPR 66 80 68 78 / 30 60 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 PM EDT SATURDAY FOR COASTAL VOLUSIA
COUNTY-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY
LINE TO SEBASTIAN INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE
TO SEBASTIAN INLET 20-60 NM.
SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 5 AM EDT MONDAY FOR
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM.
&&
SHORT TERM/AVIATION...VOLKMER
RADAR/IMPACT WX....SHARPHazardous weather outlook, Apr 15, 11:21 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1121 PM EDT FRI APR 15 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-161530- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1121 PM EDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... WIDELY SCATTERED MARINE SHOWERS AND ISOLATED STORMS WILL DEVELOP OVERNIGHT AND AFFECT THE NEARSHORE WATERS AND COASTAL AREAS...WHILE REACHING AS FAR INLAND AS HARMONY AND HOLOPAW. LOCALLY HEAVY RAIN WILL OFFER A CONCERN FOR PLACES WHERE THE ACTIVITY BECOMES NEARLY STATIONARY OR MOVES ACROSS THE SAME PLACES. THIS WILL BE ESPECIALLY TRUE FOR PARTS OF BREAVRD COUNTY. .COASTAL FLOOD IMPACT... A SURGE OF MARINE WINDS AND BUILDING SEAS WILL MOVE ACROSS THE COASTAL WATERS AND BEACHES OVERNIGHT TOWARD THE COAST...ESPECIALLY FOR VOLUSIA AND BREVARD COUNTIES....AND THEN SPREAD SOUTHWARD. THIS WILL BRING A CONCERN FOR HIGH SURF...MINOR TO LOCALLY MODERATE BEACH EROSION...AND ENHANCED WAVE RUN-UP. DANGEROUS RIP CURRENTS WILL ALSO BE A CONCERN FOR THE MORNING. .WIND AND SEA IMPACT... BOATING CONDITIONS WILL BE HAZARDOUS. STRONG HIGH PRESSURE WILL BUILD SOUTHWARD INTO THE LOCAL ATLANTIC WATERS OVERNIGHT. GUSTY ONSHORE WINDS WILL SPREAD SOUTH OVER THE WATERS FROM FLAGLER BEACH TO THROUGH SEBASTIAN INLET...AND ONWARD TO THE TREASURE COAST OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS AND SEAS OVER THE ATLANTIC WILL DETERIORATE TONIGHT INTO SATURDAY...WITH SEAS BETWEEN 7 AND 9 FEET NEAR SHORE AND 9 TO 11 FEET OFFSHORE THROUGHOUT THIS WEEKEND. BEACH CONDITIONS WILL ALSO BECOME DANGEROUS...WITH ROUGH POUNDING SURF AND NUMEROUS STRONG RIP CURRENTS QUITE LIKELY. IN ADDITION...THERE IS A SLIGHT CHANCE FOR LIGHTNING STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF UNUSUALLY ADVERSE SURF CONDITIONS ALONG THE BEACHES SHOULD BE PASSED ALONG TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. DWS
In the hours before
Special weather statement, Apr 15, 11:23 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1123 PM EDT FRI APR 15 2016 FLZ047-160415- SOUTHERN BREVARD COUNTY FL- 1123 PM EDT FRI APR 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD COUNTY UNTIL 1215 AM EDT... AT 1122 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMP HOLLY FISH CAMP...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PALM BAY AND CAMP HOLLY FISH CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2783 8056 2782 8087 2808 8087 2813 8076 TIME...MOT...LOC 0322Z 330DEG 18KT 2805 8082 WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:09 PM EDT | High Surf Advisory | MLB | Volusia | 3 days |
| Apr 15, 11:23 PM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 15, 11:41 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Apr 16, 3:38 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.